Alert archive / New Mexico / Red Flag Warnings in 2007

Red Flag Warning 11, NWS Albuquerque, NM

April 2, 2007Harding County, San Miguel County, Union County, New Mexico

NWS Albuquerque, NM issued this red flag warning at Apr 2, 2007, 7:37 AM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Apr 2, 2007, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 2, 2007, 7:37 AM MDT (13:37 UTC)
In effect from
Apr 2, 2007, 12:00 PM MDT
Expired
Apr 2, 2007, 8:00 PM MDT
In force
8 hr
Issued by
NWS Albuquerque, NM

Counties Harding County, NM, San Miguel County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 13:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 1.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2007-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2007-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3410 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 021337
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
737 AM MDT MON APR 2 2007

...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING FOR THE
NORTHEAST HIGHLANDS BELOW SIGNIFICANT SNOW PACK AND THE NORTHEAST
PLAINS DUE TO STRONG WINDS AND LOW HUMIDITIES...

.WESTERLY WINDS WILL STRENGTHEN TODAY OVER NEW MEXICO. THE COMBINATION
OF LOW HUMIDITIES AND THE STRONG WINDS WILL RESULT IN CRITICAL
FIRE WEATHER CONDITIONS ACROSS THE NORTHEAST HIGHLANDS AND PLAINS THIS AFTERNOON
AND EVENING.

NMZ103-104-030100-
/O.UPG.KABQ.FW.A.0007.070402T1800Z-070403T0100Z/
/O.NEW.KABQ.FW.W.0011.070402T1800Z-070403T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
737 AM MDT MON APR 2 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING BELOW SIGNIFICANT SNOW PACK...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

44
1 follow-up statement
000 
WWUS85 KABQ 021341 CCA
RFWABQ

RED FLAG WARNING...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
737 AM MDT MON APR 2 2007

CORRECTED PRODUCT EXPIRATION TIME

...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING FOR THE
NORTHEAST HIGHLANDS BELOW SIGNIFICANT SNOW PACK AND THE NORTHEAST
PLAINS DUE TO STRONG WINDS AND LOW HUMIDITIES...

.WESTERLY WINDS WILL STRENGTHEN TODAY OVER NEW MEXICO. THE 
COMBINATION OF LOW HUMIDITIES AND THE STRONG WINDS WILL RESULT IN 
CRITICAL FIRE WEATHER CONDITIONS ACROSS THE NORTHEAST HIGHLANDS AND 
PLAINS THIS AFTERNOON AND EVENING.

NMZ103-104-030200-
/O.UPG.KABQ.FW.A.0007.070402T1800Z-070403T0100Z/
/O.NEW.KABQ.FW.W.0011.070402T1800Z-070403T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
737 AM MDT MON APR 2 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING BELOW SIGNIFICANT SNOW PACK...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

44

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 2, 2:53 AM MDT, 4 hours 44 minutes earlier.

Area forecast discussion, Apr 2, 2:53 AM MDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
253 AM MDT MON APR 2 2007

.DISCUSSION...
BROAD ZONAL FLOW ALOFT OVER NEW MEXICO THIS MORNING COURTESY OF
PERSISTENT CLOSED LOW ALOFT OVER CENTRAL BRITISH COLUMBIA PUSHING
CLOUDS FROM WEST TO EAST ACROSS THE FOUR CORNERS. DOWN BELOW...A
SURFACE RIDGE IS SPRAWLED OVER THE WESTERN HALF OF THE STATE FROM
WESTERN COLORADO TO CENTRAL CHIHUAHUA PROVINCE...AND WITH SUNSHINE
BATHING THE LANDSCAPE...TEMPERATURES WILL CONTINUE THE BROAD
WARMING TREND AND MAY APPROACH RECORD LEVELS IN SPOTS. TO THE EAST
THIS MORNING...SOME COOL AIR FILTERING SOUTHWARD DOWN THE FRONT
RANGE WITH HELP FROM MODEST SURFACE TROUGH FROM EASTERN COLORADO
SOUTH TO THE BIG BEND COUNTRY OF TEXAS. A LITTLE FURTHER SOUTH...A
BROAD BUT POORLY ORGANIZED TROUGH ALOFT HANGS DOWN FROM THE
SOUTHERN U.S. BORDER ACROSS THE GULF OF CALIFORNIA INTO THE
TROPICAL EASTERN PACIFIC...AND THIS FEATURE IS TOSSING SOME WISPS
OF HIGH CLOUD NORTH AND EAST ACROSS THE SOUTHERN END OF NEW
MEXICO. WIND SPEEDS HAVE BEEN RUNNING LIGHT THIS MORNING...BUT
WITH MOMENTUM ALOFT WILL SEE THE USUAL RETURN TO GUSTY CONDITIONS
THIS AFTERNOON. WITH HUMIDITIES IN EAST AND NORTHEAST NEW MEXICO
FALLING INTO THE LOW TEENS AS WINDS GUST UP...HAVE SET RED FLAG
WARNING FOR THE AFTERNOON IN FIRE WEATHER ZONES 103 AND 104.
CRITICAL CONDITIONS WILL START OUT NEAR INTERSTATE 40 EARLY IN THE
AFTERNOON...AND THESE WILL SPREAD NORTH AND EAST THROUGH THE DAY
BEFORE HUMIDITIES RECOVER OUT OF THE TEENS.

MODELS...AGREEING REASONABLY IN DIGGING TROUGH ALOFT FROM BRITISH
COLUMBIA LOW INTO SOUTHERN COLORADO TODAY...BUILDING RIDGE OVER
THE STATE THROUGH MIDWEEK AS TROUGH TRANSLATES EASTWARD...AND THEN
DEVELOPING WEAK TROUGH OVER THE TROPICAL EAST PACIFIC AND SWINGING
THIS TO SOUTHERN ARIZONA ON THURSDAY AND INTO SOUTHWEST NEW MEXICO
ON FRIDAY. CHIEF DYNAMIC EFFECT WILL BE A SERIES OF MODEST COLD
FRONTAL PUSHES INTO EASTERN NEW MEXICO...FIRST FROM THE NORTH MONDAY
NIGHT INTO TUESDAY...THE SECOND FROM TUESDAY NIGHT INTO WEDNESDAY
WHICH MAY TOUCH OFF SOME SHOWERS OVER THE EASTERN SLOPES OF THE
CENTRAL MOUNTAIN CHAIN...AND A THIRD HEADING INTO EASTERN NEW
MEXICO THROUGH THE TEXAS PANHANDLE BACK DOOR LATE ON THURSDAY AND
INTO FRIDAY FOR ANOTHER ROUND OF EASTERN NEW MEXICO SHOWERS. WITH
THE FRONTS...WILL PLAN ON INCREASED WIND SPEEDS AND CONSEQUENT
ADDED ATTENTION TO POSSIBLE FIRE WEATHER DANGERS AS GREEN FUELS
CURE AND WINTER DRY FUELS GREEN.

WITH COOL DRY AIR FINALLY PENETRATING NEW MEXICO UNDER HIGH
AMPLITUDE WEEKEND RIDGE OVER THE U.S. WEST COAST...WEEKEND SHAPING
UP WITH SUNNY SKIES AND CONTINUED WARM TEMPERATURES OVER MOST OF
THE STATE.

SHY

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  72  38  71  37 /   0   0   0   0
GALLUP..........................  70  30  69  28 /   0   0   0   0
GRANTS..........................  71  31  72  31 /   0   0   0   0
GLENWOOD........................  78  37  78  36 /   0   0   0   0
CHAMA...........................  62  25  62  25 /   0   0   0   0
LOS ALAMOS......................  67  36  66  36 /   0   0   0   0
RED RIVER.......................  59  25  58  25 /   0   0   0   0
TAOS............................  67  29  66  29 /   0   0   0   0
SANTA FE........................  69  36  69  36 /   0   0   0   0
SANTA FE AIRPORT................  71  37  71  37 /   0   0   0   0
ESPANOLA........................  74  32  73  34 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  74  44  73  44 /   0   0   0   0
ALBUQUERQUE VALLEY..............  78  39  76  40 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  73  43  72  42 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  78  43  77  43 /   0   0   0   0
SOCORRO.........................  81  40  78  39 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  70  35  67  34 /   0   0   0   0
MORIARTY/ESTANCIA...............  75  33  71  32 /   0   0   0   0
CARRIZOZO.......................  78  39  77  40 /   0   0   0   0
RUIDOSO.........................  71  37  70  33 /   0   0   0   0
RATON...........................  72  31  68  31 /   0   0   0   5
LAS VEGAS.......................  72  37  68  34 /   0   0   0   0
ROY.............................  72  38  63  35 /   0   0   0   0
CLAYTON.........................  81  42  66  36 /   0   0   0   5
SANTA ROSA......................  82  41  79  37 /   0   0   0   0
TUCUMCARI.......................  85  45  75  41 /   0   0   0   0
FORT SUMNER.....................  85  43  78  40 /   0   0   0   0
CLOVIS..........................  84  47  74  42 /   0   0   0   0
PORTALES........................  85  45  81  42 /   0   0   0   0
ROSWELL.........................  87  48  83  46 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES...NMZ103-104.

&&

25
Hazardous weather outlook, Apr 2, 5:18 AM MDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
518 AM MDT MON APR 2 2007

NMZ001>021-026-031200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
518 AM MDT MON APR 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM NOON TODAY UNTIL EARLY
EVENING FOR PORTIONS OF THE NORTHEAST PLAINS AND NORTHEAST
HIGHLANDS WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL
CREATE CRITICAL FIRE WEATHER CONDITIONS. HUMIDITIES WILL RECOVER BY
MID EVENING WITH WIND SPEEDS DECREASING GRADUALLY THROUGH MIDNIGHT
TO EASE THE FIRE WEATHER DANGER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH WEDNESDAY
MORNING. STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL
CREATE CRITICAL FIRE WEATHER CONDITIONS FOR WEDNESDAY AFTERNOON
AND EVENING OVER MUCH OF EASTERN NEW MEXICO. NO HAZARDOUS WEATHER
IS EXPECTED FROM THURSDAY MORNING THROUGH SUNDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

SHY

Nearby

Red Flag Warnings in New Mexico, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.